eye drops - allergy?

Joyce

New member
Joined
Apr 13, 2006
Location
UK
Years ago I had urticaria after using a sulphonamide drug.

Against my better judgement I was persuaded to try Trusopt to lower my IOP's.

On the patient notes it does say not to be taken if one has a sulphonamide allergy, but my ophthalmologist knows better!

After using the drops once last night and again this morning I now have cramps and diarrhoea.

I've searched the net and can't find anything specific to relate trusopt with diarrhoea, although nausea is listed.

Anyone???? please.....

Joyce
 

tcwmntcwtdod

New member
Joined
Aug 7, 2006
this is what i know

i have barely finished my pharmacology subject this semester so i don't know much. What i know is when you use opthalmic solution, there is a chance that it may get absorbed systemically though the lacrimal duct. And based on what i learned, sulfonamides especially oral sulfonamides can distrupt the normal bacterial flora in the GI tract which might be the cause of your diarrhea. And you said that you had urticaria years ago from another sulfonamide drug, this definitely connotes a possible allergy to the current opthalmic sulfonamide you are also taking now.
 

Joyce

New member
Joined
Apr 13, 2006
Location
UK
Original Poster
tcwmntcwtdod said:
i have barely finished my pharmacology subject this semester so i don't know much. What i know is when you use opthalmic solution, there is a chance that it may get absorbed systemically though the lacrimal duct.
That's truer than many docs believe! After 6 weeks on timoptol [beta blocker] I nearly had heart failure!


And based on what i learned, sulfonamides especially oral sulfonamides can distrupt the normal bacterial flora in the GI tract which might be the cause of your diarrhea. And you said that you had urticaria years ago from another sulfonamide drug, this definitely connotes a possible allergy to the current opthalmic sulfonamide you are also taking now.
I guess the only way to be certain is if I feel brave or stupid enough in a day or two to try it again!

Joyce
 

Top